Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

barbarafromtucson posted:
So I am now living in Texas with a new doctor. I'm thinking about switching doctors. She is a PCP and I asked for a referral to a GI. She wants to try to treat me first before doing so. She gave me a prescription for this new medication (blanking out on the name--but it's a new medication for IBC-C) to try. However, my condition is IBC-D with diarrhea pre-dominant. She says that the medication should help regardless.

I am doubtful and thinking I should switch. I will post a followup later with the particular name of the medication, but should I be looking for a new doctor or should I give this medication a try, even though there are warnings that the side effect could be diarrhea.
barbarafromtucson responded:
The drug is Amitiza
sheba_q replied to barbarafromtucson's response:
I wouldn't try it. I looked Amitiza up and it's "used for the treatment of chronic constipation of unknown cause in adults, as well as irritable bowel syndrome associated with constipation" so I seriously doubt this would help.

I'd go to her again before switching doctors and ask her why she's trying to treat you with a constipation med when you're the polar opposite. You could also print out this page and ask again for a referral to a GI. (and if you're feeling a little snarky you could point out that Amitiza isn't listed on there... )
smann68 responded:
My GI dr. put me on amitiza for my IBS-C and it does absolutely nothing!
barbarafromtucson replied to sheba_q's response:
Thanks! I will go back to the doctor and ask. I just had a gut feeling about the medication.

Spotlight: Member Stories

I have been sick since the Spring of 2003, which was my senior year of High School. I have had over 10 doctors and more than 5 diagnoses.. for years t...More

Helpful Tips

IBS-Reflexology...finally some relief!!!!
hello community.. i have been struggling with episodes of IBS for 5 years. this last month i have been in terrible pain and it's been ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.